Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 23, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 20, 2014, 2:33 PM MDT for Adams County, Denver County, Jefferson County, Colorado. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2014, 2:33 PM MDT (20:33 UTC)
- Expired
- May 20, 2014, 3:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, CO, Denver County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 31 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 3:01 PM MDT | HAIL 1 | 5 Wsw Sheridan, CO | |
| May 20, 3:06 PM MDT | HAIL 1 | Lakewood, CO | |
| May 20, 3:06 PM MDT | HAIL 1.25 | Lakewood, CO | HAIL COVERED THE GROUND TO A DEPTH OF THREE INCHES. MOST OF THE TREES LOST THEIR LEAVES. HAMDEN AND WADSWORTH |
| May 20, 3:10 PM MDT | HAIL 1 | Lakewood, CO | SEVERAL WINDSHIELDS CRACKED |
| May 20, 3:23 PM MDT | HAIL 1 | 3 Ssw Denver, CO | |
| May 20, 3:25 PM MDT | HAIL 1.25 | 3 Se Denver, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
580
WUUS55 KBOU 202033
SVRBOU
COC001-031-059-202115-
/O.NEW.KBOU.SV.W.0023.140520T2033Z-140520T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
233 PM MDT TUE MAY 20 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JEFFERSON COUNTY IN CENTRAL COLORADO...
DENVER COUNTY IN NORTHEAST COLORADO...
WESTERN ADAMS COUNTY IN NORTHEAST COLORADO...
* UNTIL 315 PM MDT
* AT 231 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHERN
DENVER...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DENVER...NORTHWESTERN AURORA...LAKEWOOD...SOUTHERN THORNTON...
SOUTHEASTERN ARVADA...SOUTHERN WESTMINSTER...COMMERCE CITY...
BRIGHTON...NORTHERN ENGLEWOOD...WHEAT RIDGE...GOLDEN...FEDERAL
HEIGHTS...DENVER INTERNATIONAL AIRPORT...SHERIDAN...MORRISON...
D.I.A. TERMINAL AND CONCOURSES...RED ROCKS PARK AND BARR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3983 10456 3974 10481 3974 10488 3971 10487
3966 10501 3968 10501 3965 10503 3959 10520
3974 10527 3998 10472
TIME...MOT...LOC 2031Z 236DEG 12KT 3978 10494
HAIL...1.00IN
WIND...60MPH
$$
DANKERS2 follow-up statements
898
WWUS55 KBOU 202048
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
248 PM MDT TUE MAY 20 2014
COC001-031-059-202115-
/O.CON.KBOU.SV.W.0023.000000T0000Z-140520T2115Z/
JEFFERSON CO-DENVER CO-ADAMS CO-
248 PM MDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN JEFFERSON...DENVER AND WESTERN ADAMS COUNTIES...
AT 246 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
DENVER...MOVING NORTHEAST AT 15 MPH. A SECOND SEVERE THUNDERSTORM
CELL IS MOVING OUT OF THE JEFFERSON COUNTY FOOTHILLS AND ACROSS
LAKEWOOD AND THE WESTERN PARTS OF DENVER. BOTH STORMS WILL BE
CAPABLE OF PRODUCING STRONG WIND GUSTS...DAMAGING HAIL AND BRIEF
HEAVY RAINFALL.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DENVER...NORTHWESTERN AURORA...LAKEWOOD...SOUTHERN THORNTON...
SOUTHEASTERN ARVADA...SOUTHERN WESTMINSTER...COMMERCE CITY...
BRIGHTON...NORTHERN ENGLEWOOD...WHEAT RIDGE...GOLDEN...FEDERAL
HEIGHTS...DENVER INTERNATIONAL AIRPORT...SHERIDAN...MORRISON...D.I.A.
TERMINAL AND CONCOURSES...RED ROCKS PARK AND BARR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3983 10456 3974 10481 3974 10488 3971 10487
3966 10501 3968 10501 3965 10503 3959 10520
3974 10527 3998 10472
TIME...MOT...LOC 2046Z 236DEG 12KT 3981 10488
HAIL...1.00IN
WIND...60MPH
$$
DANKERS337
WWUS55 KBOU 202105
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
305 PM MDT TUE MAY 20 2014
COC001-031-059-202115-
/O.CON.KBOU.SV.W.0023.000000T0000Z-140520T2115Z/
JEFFERSON CO-DENVER CO-ADAMS CO-
305 PM MDT TUE MAY 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR NORTHEASTERN JEFFERSON...DENVER AND WESTERN ADAMS COUNTIES...
AT 302 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF
COMMERCE CITY...OR 10 MILES NORTHEAST OF DENVER...MOVING NORTHEAST
AT 15 MPH. ANOTHER SEVERE THUNDERSTORM CELL WAS LOCATED OVER THE
SOUTHWEST PART OF DENVER AND SHERIDAN...MOVING NORTHEAST AT 15 MPH.
THE STORM OVER SOUTHWEST DENVER AND SHERIDAN HAS PRODUCED ONE-INCH
DIAMETER HAIL. LARGER HAIL WILL BE POSSIBLE THROUGH 315 PM
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DENVER...NORTHWESTERN AURORA...LAKEWOOD...SOUTHERN THORNTON...
SOUTHEASTERN ARVADA...SOUTHERN WESTMINSTER...COMMERCE CITY...
BRIGHTON...NORTHERN ENGLEWOOD...WHEAT RIDGE...GOLDEN...FEDERAL
HEIGHTS...DENVER INTERNATIONAL AIRPORT...SHERIDAN...MORRISON...D.I.A.
TERMINAL AND CONCOURSES...RED ROCKS PARK AND BARR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3983 10456 3974 10481 3974 10488 3971 10487
3966 10501 3968 10501 3965 10503 3959 10520
3974 10527 3998 10472
TIME...MOT...LOC 2102Z 236DEG 12KT 3984 10483
HAIL...1.50IN
WIND...60MPH
$$
DANKERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:52 AM MDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 20, 10:52 AM MDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1052 AM MDT TUE MAY 20 2014 .UPDATE... ISSUED AT 1050 AM MDT TUE MAY 20 2014 STABLE MOIST AIR AND AREAS OF STRATUS/STRATOCUMULUS COVERING THE NORTHEAST PLAINS AT THIS HOUR IN THE WAKE OF A PSEUDO COLD FRONT/ T-STORM OUTFLOW BOUNDARY THAT BLEW DOWN FROM STRONG T-STORMS CROSSING THE NORTHEAST CORNER OF THE STATE LAST NIGHT. BOUNDARY LAYER IS PRESENTLY STRONGLY CAPPED AND LOW AND MID-LEVELS LAPSE RATES ARE ABSOLUTE TO CONDITIONALLY STABLE. ABOVE THE SFC BASED INVERSION...EAST FACING SLOPES ARE HEATING UP WITH MODELS INDICATING SFC-650 MB LAPSES RATES IN THE 8-9DEG/KM BY EARLY THIS AFTERNOON. MEANWHILE LIGHT EASTERLY LOW-LEVEL UPSLOPE FLOW PRESENT ON THE PLAINS AND UP INTO THE LOWER FOOTHILLS. LATER TODAY...ISOLATED/SCATTERED SHOWERS/T-STORMS EXPECTED TO FORM INITIALLY OVER THE FRONT RANGE AND HIGHER REACHES OF THE MOSQUITO AND PARK RANGES. BUT ITS THOSE STORMS CLOSER TO THE HIGH PLAINS MOISTURE THAT SHOULD SUSTAIN THEIR UPDRAFTS SUFFICIENTLY TO GENERATE BRIEF MODERATE RAINFALL AND PERHAPS SOME SMALL HAIL. 25-35KT SWLY TRANSPORT WINDS SHOULD CARRY THIS FIRST WAVE OF CONVECTION OVER THE NEARBY PLAINS BETWEEN 1 AND 3 PM MDT BUT WITH A FAIR AMOUNT CONVECTIVE INHABITION-CIN AROUND...MOST OF THIS EARLY AFTERNOON STORM ACTIVITY SHOULD WEAKEN/DISSIPATE AS THEY TRACK NORTHEAST OVER THE PLAINS. WHILE ALL THIS IS GOING ON... MODELS SHOW A DENVER CYCLONE FORMING SOUTH/SOUTHEAST OF THE METRO AREA EARLY THIS AFTERNOON. ITS FORMATION ENHANCES SOUTHEAST LOW- LEVEL FLOW WHICH ADVECTS HIGHER DEWPTS/THETA-E VALUES OVER SRN PORTIONS OF THE URBAN CORRIDOR RESULTING IN STEEP 700-500MB LAPSE RATES. MODELS SHOW THE CYCLONE CONTINUING TO WIND UP CREATING A WIND SHEAR AXIS/VORTICITY-CONVERGENCE ZONE WHICH MODELS SHOW EXTENDING FROM CENTRAL DOUGLAS...SOUTHEAST DENVER AND SOUTHWEST ARAPAHOE COUNTIES. MEANWHILE UPSTREAM...A WEAK SHORTWAVE TROUGH SHOWING UP ON UPPER AIR PLOTS AND H20 VAPOR SATELLITE IMAGERY WAS RACING NEWRD ACROSS THE STATE. TIMED ITS ARRIVAL IN THE DENVER AREA NEAR 00Z TODAY. CONSEQUENTLY...LOOKING FOR THE 2ND WAVE OF ISOLATED TO MULTI-CELL T-STORMS TO FORM ALONG THIS SHEAR AXIS LATE AFTERNOON. STORMS WILL HAVE THE POTENTIAL TO PRODUCE BRIEF MODERATE TO HEAVY RAIN AND SEVERE HAIL. MOST SHOWERS/STORMS WILL TRACK NORTHEAST WITH THE 30KT SWLY TRANSPORT FLOW...BUT WE MAY ALSO SEE A FEW STRONG TO PERHAPS SEVERE STORMS FORMING ON OUTFLOW BOUNDARIES RADIATING NORTH ACROSS THE ERN DENVER METRO AREA UP INTO SOUTHERN WELD COUNTY...AND EASTWARD ACROSS EASTERN DOUGLAS...ARAPAHOE AND ELBERT COUNTIES DURING THE EARLY EVENING HOURS. LARGE HAIL APPEARS TO BE THE MAIN SEVERE WEATHER THREAT TODAY. HOWEVER WOULD NOT RULE OUT A BRIEF/WEAK TORNADO OR TWO IN THE VICINITY OF THE DENVER CYCLONE. THIS EVENING STORMS WILL CONTINUE TO RACE NORTHEAST INTO COOLER LESS UNSTABLE AIR WHERE MOST WILL WEAKEN/DISSIPATE...BUT NOT BEFORE SENDING OUT OF SURGE OF RAIN COOLED AIR BACK TOWARDS THE FRONT RANGE. LATER TONIGHT... COULD SEE A REPEAT OF THE LOW CLOUDS AND PATCHY FOG ON THE PLAINS AND LOWER FOOTHILLS. MTN AREAS SHOULD BE DRY OVERNIGHT AFTER COLLAPSE OF EARLY EVENING CONVECTION. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 340 AM MDT TUE MAY 20 2014 MAIN CONCERN TODAY WILL BE THREAT OF THUNDERSTORMS AND SEVERE WEATHER. LATEST RADAR SHOWS A FEW SHOWERS AND STORMS MOVING QUICKLY NORTHEAST ACROSS THE NORTHEAST PLAINS EARLY THIS MORNING. MOST OF THESE WILL BE EXITING THE STATE BY OR SHORTLY AFTER DAYBREAK ALTHOUGH CANT TOTALLY RULE OUT AN ISOLATED STORM LINGERING BEHIND AS CURRENT CONVECTION HAS BEEN DEVELOPING ON JET STREAK/CLOUD PLUME STRETCHING OUT OF THE DESERT SOUTHWEST. OTHERWISE LOOK FOR A CLOUDY START TO THE DAY ON THE PLAINS WITH WIDESPREAD STRATUS DECK...WHILE MOSTLY CLEAR SKIES PREVAIL IN THE MOUNTAINS. THE CLOUDS TO THE NORTH AND SUNSHINE TO THE SOUTH WILL INCREASE THE BAROCLINICITY ON THE HIGH PLAINS AND AID DEVELOPMENT OF A CYCLONIC CONVERGENCE ZONE. AT THIS TIME...THE FRONTAL SURGE HAS PUSHED SUBSTANTIALLY SOUTHWARD INTO SOUTHEAST COLORADO...SO MOST LIKELY LOCATION OF LOW LEVEL CONVERGENCE ZONE THIS AFTERNOON WILL BE NEAR THE PALMER DIVIDE. BELIEVE THE RAP IS CONSIDERABLY OVERDOING THE MIXING AND DRYING...WHILE LATEST NAM IS DOING A BETTER JOB. AS A RESULT...HIGHEST RISK OF STORM INITIATION WILL BE OVER THE ELEVATED TERRAIN AND PALMER DIVIDE AS THE NORTHEAST PLAINS WILL LIKELY REMAIN CAPPED WITH RESPECT TO SURFACE BASED CONVECTION THROUGH MOST OF THE AFTERNOON. IF THE STORMS GET GOING IN/NEAR THE HIGHER TERRAIN LATE THIS AFTERNOON...THEY SHOULD BE ABLE TO HELP BREAK THE CAP AS THEY MOVE QUICKLY NORTHEAST ACROSS THE PLAINS EARLY THIS EVENING. THERE IS SUFFICIENT CAPE...NEAR 1000 J/KG...WITH MID 40S DEWPOINTS FOR SEVERE STORMS WITH LARGE HAIL BEING THE PRIMARY THREAT. LCLS ARE A BIT HIGH FOR TORNADO PRODUCTION TODAY BUT STILL CANT RULE OUT AN ISOLATED SPINUP WITH ENHANCED LOW LEVEL VORTICITY WHERE THE CONVERGENCE ZONE SETS UP. STORMS WILL LIKELY CONTINUE THROUGH THE EVENING AND THEN GRADUALLY DIMINISH FROM WEST TO EAST ACROSS THE PLAINS AFTER MIDNIGHT. COULD SEE AREAS OF STRATUS REDEVELOP OVERNIGHT WITH MOIST EAST/SOUTHEAST LOW LEVEL FLOW. MOUNTAIN AREAS WEST OF THE FRONT RANGE WILL LIKELY STAY DRY THROUGH TONIGHT WITH A MUCH DRIER AIRMASS HOLDING IN PLACE THERE. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 340 AM MDT TUE MAY 20 2014 INCREASING RAIN CHANCES EXPECTED THROUGH THE REST OF THE WEEK AS THE UPPER LOW OVER THE GREAT BASIN WILL BE SINKING SOUTH INTO SOUTHERN CALIFORNIA AND ARIZONA WEDNESDAY. THIS WILL KEEP SOUTHERLY FLOW OVER THE STATE AS IT REMAINS OVER THE SOUTHWEST THROUGH SATURDAY MORNING BEFORE LIFTING NORTH. HAVE STUCK TO MORE OF A NAM SOLUTION FOR WEDNESDAY WHICH WOULD HAVE MORE MOISTURE AND UPSLOPE FLOW OVER THE PLAINS THAN THE GFS. SOUTHEASTERLY WINDS AT THE SURFACE AND SOUTHWEST ALOFT WILL BE INCREASING AVAILABLE MOISTURE WITH MODELED CAPES IN THE 1200-2000 J/KG RANGE. WITH THIS INSTABILITY AND AVAILABLE SHEAR...LOOKING FOR MORE NUMEROUS THUNDERSTORMS ACROSS THE AREA WEDNESDAY WITH A GREATER CHANCE OF SEVERE STORMS. LARGE HAIL...DAMAGING STRONG WINDS AND TORNADOES ARE ALL A POSSIBILITY. DIFFERENCES IN MODELS HAVE VARIED AREAS WITH MOST CONCERN FOR SEVERE WEATHER AT THIS TIME. WILL LIKELY SEE STORMS FIRING OVER THE HIGHER TERRAIN AND FOOTHILLS THEN SPREAD NORTHEAST OVER THE PLAINS THROUGH THE DAY AND EVENING. LOOKING FORWARD...MODELS SHOWING INCREASING PRECIPITABLE WATER VALUES AS WELL AS AN INCREASE IN 700 MB SPECIFIC HUMIDITIES. AVERAGE PW VALUE FOR DENVER THIS TIME OF YEAR IS AROUND 0.6". WE BEGIN AROUND THAT VALUE...THEN MODELS HAVE VALUES NEAR 0.8" BY SATURDAY. LOOKING AT 700 MB SPECIFIC HUMIDITY...THERE IS A PLUME OF HIGHER VALUES MOVING UP INTO NEW MEXICO WEDNESDAY INTO THURSDAY...WITH A MORE PROMINENT PLUME MOVING TOWARD THE STATE FROM FRIDAY INTO THE WEEKEND. VALUES INCREASE TO THE 7-8.3 G/KG RANGE FRIDAY. HOWEVER EACH MODEL HAS SMALL AREAS OF DRYING MOVING OVER THE STATE AT DIFFERENT TIMES...AS WELL AS 700MB WINDS MOVING BETWEEN A WETTER SOUTHEAST DIRECTION TO A DRYING SOUTHWEST DIRECTION AT TIMES. SO OVERALL...LOOKING AT AN INCREASE IN SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND...WITH A BETTER CHANCE OF HEAVY RAIN FROM SOME OF THE STRONGER STORMS. WINDSPEEDS ALOFT ARE BECOMING LIGHTER WHICH MAY ALLOW FOR SLOWER MOVING THUNDERSTORMS. THE PERIODS OF UPSLOPE WILL FOCUS OUT ATTENTION ON THE FOOTHILLS AND URBAN CORRIDOR. ONE GOOD THING HOWEVER...IS SOME OF THE RECENT MODELS ARE MOVING THEIR FOCUS OF PRECIPITATION FURTHER EAST OVER THE PLAINS...BUT THIS IS AGAIN GOING TO DEPEND ON THE MID LEVEL WINDS. BEST DAY FOR HEAVIER RAIN POTENTIAL LOOKS TO BE FRIDAY...HAVE INCREASED SHOWER AND THUNDERSTORMS CHANCES TO LIKELY. IN TERMS OF SNOWMELT...TEMPERATURES WON'T BE TOO QUICK TO WARM UP AND GENERALLY HOLDING STEADY EACH DAY AND NIGHT EXTREMES. EXPECT NEAR OR SLIGHTLY COOLER MAX TEMPS AND NEAR NORMAL MIN TEMPS FOR THE PERIOD. THE UNSETTLED PATTERN IS EXPECTED CONTINUE THROUGH THE HOLIDAY WEEKEND AS THE UPPER LOW MOVES ACROSS THE STATE AND EAST ON MONDAY. SOME WRAPAROUND MOISTURE WILL LIKELY KEEP SHOWERS IN THE FORECAST THROUGH MONDAY AS WELL...ALTHOUGH SLIGHTLY DRIER. && .AVIATION...(FOR THE TAFS THROUGH 18Z WEDNESDAY MORNING) ISSUED AT 1050 AM MDT TUE MAY 20 2014 LOW CLOUDS WILL CONTINUE TO MIX OUT/DISSIPATE IN THE DENVER METRO AREA FOR THE REMAINDER OF THE MORNING AS WINDS GO FROM LIGHT AND VARIABLE TO EAST-SOUTHEAST AT 6-12KS BY EARLY THIS AFTERNOON. ITS LATE THIS AFTERNOON WITH HEATING...MOIST UPSLOPE FLOW AND THE PRESENCE OF A DENVER CYCLONE SITTING SOUTHEAST OF THE METRO AREA...THAT THE CHANCE OF SHOWERS AND T-STORMS WILL QUICKLY INCREASE. KDEN AND KAPA HAVE THE BEST CHANCE OF SEEING T-STORMS LATE THIS AFTERNOON THROUGH EARLY THIS EVENING. HAIL WILL BE THE MAIN THREAT...TOGETHER WITH BRIEF MODERATE TO HEAVY RAINFALL AND VARIABLE WIND GUSTS TO 30KTS. THERE IS ALSO A SLIGHT CHANCE THAT ONE OF THE LATE AFTERNOON/EARLY EVENING STORMS COULD PRODUCE A BRIEF WEAK TORNADO. MOST OF THIS STORM ACTIVITY SHOULD MOVE OUT OF THE DENVER AREA BY MID-EVENING/03Z-04Z. OVERNIGHT MOIST OUTFLOW FROM THESE DYING STORMS ARE EXPECTED TO COVER THE DENVER METRO AREA WITH LOW CLOUDS/IFR CONDITIONS AT DENVER AREA TERMINALS AFTER MIDNIGHT TONIGHT THROUGH MID-MORNING ON WEDNESDAY. PREVAILING CIGS AS LOW AS 1500-2000 FT AGL ARE ANTICIPATED. && .HYDROLOGY... ISSUED AT 1050 AM MDT TUE MAY 20 2014 ISOLATED TO SCATTERED SHOWERS/T-STORMS FORMING OVER THE FRONT RANGE AROUND MIDDAY TODAY WITH DRIFT NORTHEAST OVER THE FOOTHILLS AND NEARBY PLAINS AFTER 1 PM. THESE STORMS MAY PRODUCE UPWARDS OF A QUARTER INCH OF RAIN IN 25 MINS AND HAIL UP TO 3/4 INCH IN DIAMETER. FORTUNATELY FAST STORM MOTIONS SHOULD REDUCE THE RISK OF HEAVY RAINFALL RESULTING IN FLOODING/FLASH FLOODING. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BAKER SHORT TERM...BARJENBRUCH LONG TERM...KRIEDERMAN AVIATION...BAKER HYDROLOGY...BAKER
Hazardous weather outlook, May 20, 11:21 AM MDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1121 AM MDT TUE MAY 20 2014 COZ030>051-211730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1121 AM MDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS AFTER 4 PM TODAY NAMELY ACROSS SOUTHERN SECTIONS OF THE I-25 URBAN CORRIDOR...MAINLY EASTERN PORTIONS OF THE DENVER METRO AREA..AND ADJACENT SECTIONS OF ADAMS...ARAPAHOE...EASTERN DOUGLAS AND WESTERN ELBERT COUNTIES. LOW LEVEL MOISTURE WILL INCREASE ON EAST-SOUTHEAST WINDS...AND WITH STRONG DAYTIME HEATING CREATING STEEP LAPSE RATES...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO FORM OVER THE FRONT RANGE AND ALONG THE PALMER DIVIDE EARLY THIS AFTERNOON. THEN LATE THIS AFTERNOON AND EARLY THIS EVENING A SECOND BATCH OF STORMS SHOULD FORM AROUND DENVER AND WESTERN SECTIONS OF THE PALMER DIVIDE...WITH A FEW POSSIBLY BECOMING SEVERE. LARGE HAIL UP TO 2 INCHES IN DIAMETER WILL BE THE MAIN SEVERE WEATHER THREAT TODAY. HOWEVER...CANNOT RULE OUT A BRIEF WEAK TORNADO OR TWO ALONG A WIND CONVERGENCE BOUNDARY EXPECTED TO SET UP JUST TO THE SOUTH-SOUTHEAST OF THE DENVER METRO AREA. STORMS WILL THEN SPREAD NORTHEAST ONTO THE PLAINS WHERE THEY ARE EXPECTED TO WEAKEN AND DISSIPATE LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY... MAINLY FROM THE FRONT RANGE FOOTHILLS ACROSS THE PLAINS. SEVERE STORMS WITH LARGE HAIL...STRONG OUTFLOW WINDS AND EVEN TORNADOES ARE POSSIBLE. STORM ACTIVITY IS EXPECTED TO LAST INTO THE EVENING ESPECIALLY OVER THE EASTERN PLAINS. THURSDAY THROUGH MOST OF THE HOLIDAY WEEKEND WILL FEATURE A WET AND STORMY PATTERN. SLOW MOVING THUNDERSTORMS ARE EXPECTED THURSDAY WITH AN INCREASE IN MOISTURE FRIDAY...INCREASING THE THREAD OF LOCALIZED FLOODING AND THE POTENTIAL FOR QUICK SNOWMELT OVER THE HIGHER ELEVATIONS IF RAIN FALLS ON THE SNOWPACK. SHOWERS WILL BE DECREASING LATE SUNDAY AND INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY AFTER 3 PM. BAKER/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:28 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 32 min |
| May 20, 4:33 AM MDT | Special Weather Statement | BOU | Logan | 42 min |
| May 20, 3:15 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver, Jefferson | 45 min |
| May 20, 4:00 PM MDT | Tornado Warning | BOU | Arapahoe | 30 min |
| May 20, 4:56 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe | 49 min |
| May 20, 5:36 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert, Lincoln, Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.